Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Applied anthisan cream on leg bite. Not getting cured. Knee hurts while walking. Could it be infected bite?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
i was bitten two weeks ago and used anthisan cream not much better andvery red and swollen so told to use dermo cream seemed to calm down for 5 days but today really swollen, red, hot and gone very hard now and hurts when walking as just above knee and throbs when not on it. Presume an infected bite?
Posted Sun, 19 Aug 2012 in Infections
 
 
Answered by Dr. Anil Grover 55 minutes later
Hi there,
Thanks for writing in.
I am a medical specialist with an additional degree in cardiology. I read your question with diligence.
I am afraid that you are right as you have all 4 classical features of an infection:
1.Throbbing Pain
2. Redness
3. Swelling
4. Heat
Though it is hard to feel, pus in it can not be excluded. It needs prescription antibiotics and probably incision and drainage, otherwise complications can occur. I urge you to take this as emergency and if regular hospital still has few hours left to open please arrange for you to be taken to ER, where a surgeon or doctor can see you and after assessing antibiotics can be started as soon as possible. In the interim drug like Tylenol tablet OTC will give you some relief. Good Luck.
With Best Wishes


Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW

Above answer was peer-reviewed by
 
Follow-up: Applied anthisan cream on leg bite. Not getting cured. Knee hurts while walking. Could it be infected bite? 38 hours later
Thank you, I saw a pharmacist and they have given me piriton to take every four hours and has taken away the heat and some swelling but as soon as stop comes back but O guess shpuld take this for a couple more days to see if takes it away completely??
 
 
Answered by Dr. Anil Grover 23 minutes later
Hi,

Thanks for writing. Please take the medicine as advised. If, as you say, symptoms are improving carry on with the drug. If you feel, that situation is stationary neither improving or deteriorating it is time to consult a doctor. However, if there is deterioration in any one of the four symptoms that is semi-emergency and you got to see a doctor on urgent basis. Please write to me any clarification you need on the issue, but trust your intuition and judgement. You will take the right call. Regards.
With Best Wishes


Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Applied anthisan cream on leg bite. Not getting cured. Knee hurts while walking. Could it be infected bite? 11 minutes later
Thank you the only change has been that my leg aches but the piriton seems to be helping for now.
 
 
Answered by Dr. Anil Grover 9 hours later
Hi,
greetings.
Thank you for replying. As I had nothing more to say. How had been the day today. Better, Same or Worse. This will determine your course of action. If you have no query left you need not answer unless you have really something to ask. Good Luck

Anil Grover
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor